Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New drug Tipranavir
Oct 16, 2003

Hi.. I wrote a month a go, My T-cell where at 68...My viral was 300,000....On september 22, I am taking a new drug call Tipranavir for 2 week now,My t-cell are now 140 and viral load is now 60,000,What do you thing about this drug I am doing good at this time or sould I had one more drug Will Atazanavir will work for me, thank you so much

Response from Dr. Wohl

Tipranavir is a new protease inhibitor that is taken with ritonavir and has activity against some types of HIV that is resistant to other protease inhibitors. It is a good drug that is pretty well tolerated and it seems like you have had a good response to it. In the US the drug is available through an expanded access program.

In patients with a lot of protease inhibitor exposure there may be an accumulation of resistance mutations that would render tipranavir much less potent. A past genotype resistance tests obatined while on a protease inhibitor should be able to indicate whether the virus has these particular mutations.

If multiple protease mutations are present on a genotype, it is also less likely that atazanavir boosted with ritonavir would work very well. DW

Basically,



Previous
2003 Prognosis
Next
dr. wohl, where are you???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement